Q. Had sex before two days of periods. What is the chance of pregnancy?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 29, 2016 and last reviewed on: Dec 27, 2019

Hi doctor,

We had sex before 2 days of her period. She had a pill after 64 hours. She got her periods but it has been continuing for six days. What is the chance of pregnancy? Please help.

#

Hello,

Welcome to icliniq.com.

  • If she has resumed her menses then there is no chance of pregnancy.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

Thanks a lot. But, her period is continuing for the sixth day today. Is there any health issue? Or is it due to any side effect?

#

Hello,

Welcome back to icliniq.com.

  • It can cause further bleeding due to irregular shedding and withdrawal and not allowing estrogenization of the endometrium which is supposed to happen otherwise during the follicular pass of menstrual cycle. So it is likely that she may be passing blood clots as well.
  • This can continue for few more days and then shall subside naturally once the effect of progesterone ends.
  • If the bleeding is heavy and she is changing 4-5 sanitary pads daily even on sixth day then she can opt for antifibrinolytics like tablet Tranexamic acid 500 mg twice a day for three days to reduce or stop the bleeding.
  • There would be associated abdominal cramps as well which can be controlled by antispasmodics. So, she should start tablet Trapic-MF one tablet twice a day for three days. It is a combination of Tranexamic acid and Mefenamic acid. This should help. Please follow up with response.

Revert back to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

She is having her normal period but a lengthy one. And we had sex two days before her periods. If it is due to side effect then how long can we expect the bleeding?

#

Hi,

Welcome back to icliniq.com.

  • As sex was two days before the start of menses, there is no chance of pregnancy at all as fertilization would not have occurred as ovum would have degenerated already and also the endometrium has been shed during menses preventing any implantation.
  • Secondly, bleeding is because as you said after 64 hours you took the i-pill which would be on the second day of her already started menses and hence the bleeding is continuing as a side effect of i-pill.
  • This shall reduce in another 3-4 days naturally once estrogen levels rise naturally and progesterone levels as increased by i-pill shall decrease.
  • Considering that the bleeding is not much as of now as stated by you, you can opt to wait for 3 days for menses to stop and if it does not then you may take tablet Trapic-MF as advised to stop the bleed. 
  • It is important to keep her well hydrated as excessive bleeding can cause decrease in blood volume and often dizziness episodes and weakness. So, you need to take care of that.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

Thanks for your reply. If she become ill due to continuous bleeding, how to overcome it? Can any change happen in her next period cycle? Does this effect will further lead to irregular periods and health issues? If so, what to do?

#

Hello,

Welcome back to icliniq.com.

  • In that case you may start tablet Trapic-MF from tomorrow itself with twice a day dosage and to be continued for three to five days till bleeding stops completely.
  • The next menses would be delayed by a week or so and this is a common side effect of i-pill or any emergency contraceptive pill. But again it is not seen in all women.
  • It is advised that at least in this cycle you should practice barrier contraception to prevent pregnancy and from next cycle if she desires then she can be started on low dose oral contraceptive pills on a regular basis to prevent pregnancy which is a safe mode of contraception as well and also shall regularize her cycles again.
  • But as of now start the tablet as advised. Let me know after 48 hours how has she responded.

Revert back after 48 hours to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 


Related Questions:
Does taking contraceptive pills before and after sex avoid pregnancy?

It ranges from using condoms to contraceptive pills to intrauterine devices to achieve longer contraception ... If no method is used and pregnancy is feared, then one can even use emergency contraceptiv...   Read full

I have been spotting for more than 15 days. What to do?

.. are spotting for the first time, then I suggest tablet Trapic (Tranexamic acid) thrice daily until bleeding stops. If it persists, then visit your nearest obstetrician and gynecologist and get an internal examination and pap smear. For further i...   Read full

Unless I take progesterone, I am bleeding continuously. Why?

When I was given progesterone, the bleeding stopped for three days and started again ... The present bleeding can be stopped with antifibrinolytics and then progesterone pills can be started ......   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sporting Events During the Pandemic
If you are into any sporting event and plan a trip to an outdoor or indoor stadium, or you are an organizer or an athlet...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.